Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 51, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 28, 2005, 3:29 PM MDT for Morgan County, Summit County, Utah. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2005, 3:29 PM MDT (21:29 UTC)
- Expired
- Jun 28, 2005, 4:19 PM MDT
- In force
- 50 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Morgan County, UT, Summit County, UT
The radar
The Salt Lake City radar (KMTX), 84 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 12:45 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3581 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 282129 SVRSLC UTC029-043-282215- /O.NEW.KSLC.SV.W.0051.050628T2129Z-050628T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 329 PM MDT TUE JUN 28 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MORGAN COUNTY IN UTAH NORTHWESTERN SUMMIT COUNTY IN UTAH THIS INCLUDES THE CITY OF COALVILLE * UNTIL 415 PM MDT * AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COALVILLE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COALVILLE BY 335 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4099 11169 4082 11164 4101 11108 4129 11136 $$
2 follow-up statements
000 WWUS55 KSLC 282200 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 PM MDT TUE JUN 28 2005 UTC029-043-282215- /O.CON.KSLC.SV.W.0051.000000T0000Z-050628T2215Z/ SUMMIT UT-MORGAN UT- 400 PM MDT TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MDT FOR NORTHEASTERN MORGAN AND NORTHWESTERN SUMMIT COUNTIES... AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EMORY...OR ABOUT 14 MILES NORTH OF COALVILLE...MOVING NORTHEAST AT 30 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY EVENING FOR SOUTHEASTERN UTAH. LAT...LON 4113 11156 4101 11140 4111 11119 4129 11136 $$
000 WWUS55 KSLC 282219 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 418 PM MDT TUE JUN 28 2005 UTC029-043-282228- /O.EXP.KSLC.SV.W.0051.000000T0000Z-050628T2215Z/ SUMMIT UT-MORGAN UT- 418 PM MDT TUE JUN 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORGAN AND NORTHWESTERN SUMMIT COUNTIES HAS EXPIRED... THUNDERSTORMS IN MORGAN AND SUMMIT COUNTIES HAVE WEAKENED TO BELOW SEVERE LEVELS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY EVENING FOR SOUTHEASTERN UTAH. LAT...LON 4113 11156 4101 11140 4111 11119 4129 11136 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 10:10 AM MDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 28, 10:10 AM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1010 AM MDT TUE JUN 28 2005
.SYNOPSIS...AN UPPER LEVEL STORM SYSTEM OVER SOUTHERN CALIFORNIA
THIS MORNING WILL MOVE NORTHEAST ACROSS UTAH LATER TODAY. A DRIER
AND MORE STABLE WESTERLY FLOW WILL DEVELOP ACROSS THE REGION
FOR THE MIDDLE TO LATTER HALF OF THE WEEK.
&&
.DISCUSSION...TWO SHORTWAVE FEATURES WILL BRING SCATTERED CONVECTION
TO MUCH OF THE FORECAST AREA TODAY THROUGH TONIGHT. OLD UPPER LOW
FROM OFF THE SOUTHERN CA COAST CURRENTLY LIFTING NORTHEAST INTO
SOUTHERN NV...ACCOMPANIED BY 100+ KT 250MB JET STREAK. WIDELY
SCATTERED CONVECTION CONTINUES IN ADVANCE OF THIS WAVE ACROSS
SOUTHERN NV/UT. SOME OF THESE CELLS HAVE SHOWN A TENDENCY TO SPLIT
WITH RIGHT MOVERS EXHIBITING SOME WEAK MID LEVEL ROTATION...AS WOULD
BE EXPECTED WITH FAIRLY STRAIGHT LONG HODOGRAPH EVIDENT ON 12Z FGZ
SOUNDING. EXPECT CONVECTION TO INCREASE IN AREAL COVERAGE ACROSS
SOUTHERN AND CENTRAL UT BY EARLY THIS AFTERNOON AS SOUTHERN NV
SHORTWAVE CONTINUES TO LIFT NORTHEAST. STRONG WIND PROFILES ALONG
WITH DEEPLY MIXED SUB CLOUD LAYER WILL SUPPORT DRIER AIR BEHIND THIS
WAVE SHOULD BEGIN TO OVERSPREAD SOUTHWESTERN UT BY EARLY THIS
AFTERNOON...WITH A DECREASING TREND IN CONVECTION EXPECTED ACROSS
THIS AREA.
MEANWHILE NORTHERN STREAM SHORTWAVE TROUGH DIGGING THROUGH EASTERN
OR INTO SOUTHERN ID. ASSOCIATED 700MB BAROCLINIC ZONE EXTENDS FROM
NORTHERN NV ACROSS SOUTH CENTRAL ID...AND APPEARS TO BE FOCUS FOR
BAND OF SHOWERS/THUNDERSTORMS WHICH CURRENTLY EXTENDS ACROSS
SOUTHERN ID. THIS SHORTWAVE TROUGH IS ALSO PROGGED BY MODELS TO
SLOWLY TRANSLATE EASTWARD THROUGH ID/NORTHERN UT LATE THIS AFTERNOON
INTO THIS EVENING...RESULTING IN SCATTERED TO POSSIBLE WIDESPREAD
SHOWERS AND THUNDERSTORMS ACROSS NORTHERN UT. THESE STORMS MAY
LINGER AFTER MIDNIGHT ACROSS AREAS ADJACENT TO THE UINTAS. OVERALL
GOING FORECAST HAS THIS IDEA FAIRLY WELL IN HAND. WILL GO AHEAD AND
UPDATE TO BUMP POPS INTO CHANCE CATEGORY ACROSS SOUTHEASTERN CWA FOR
THIS AFTERNOON.
&&
.FIRE WEATHER...VERY ACTIVE FIRE WEATHER CONDITIONS EXPECTED
TODAY AHEAD OF THE APPROACHING UPPER LOW. INITIAL SURGE OF
CONVECTION MOSTLY DRY THUNDERSTORMS. STRONG SW WINDS AND LOW
HUMIDITIES ACROSS MUCH OF THE LOWER ELEVATIONS WILL RESULT IN
HAZARDOUS FIRE WEATHER CONDITIONS UNTIL THE REMNANT OF THE UPPER
LOW PASSES LATE THIS AFTERNOON/EVENING. NUMEROUS ZONES ARE UNDER A
RED FLAG WARNING. SEE THE LATEST SLCRFWSLC FOR DETAILS.
&&
.AVIATION...NONE...SEE SLCTAFSLC FOR DETAILS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FIRE WX ZONES 420-431>435-437>441 BELOW
6500 FEET THROUGH 04Z THIS EVENING.
RED FLAG WARNING FIRE WX ZONES 445>449 BELOW 6500 FEET
THROUGH 04Z THIS EVENING.
WY...NONE.
&&
SEAMANHazardous weather outlook, Jun 28, 1:15 PM MDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 115 PM MDT TUE JUN 28 2005 UTZ001>003-005>007-015-016-019-291200- CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WEST CENTRAL UTAH- 115 PM MDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN HALF OF UTAH. .DAY ONE...TODAY AN APPROACHING LOW PRESSURE SYSTEM OUT OF SOUTHERN CALIFORNIA WILL PRODUCE WINDY CONDITIONS...ALONG WITH SCATTERED SHOWERS AND THUNDERSTORMS. LOW RELATIVE HUMIDITIES COMBINED WITH THE WINDS AND THUNDERSTORMS WILL LEAD TO EXTREME FIRE WEATHER CONDITIONS OVER THE WESTERN UTAH VALLEY LOCATIONS. SEE THE LATEST RED FLAG WARNING FROM SALT LAKE CITY /SLCRFWSLC...WWUS85/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ004-008>014-017-018-020-021-WYZ021-291200- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 115 PM MDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN HALF OF UTAH AN EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AN APPROACHING LOW PRESSURE SYSTEM OUT OF SOUTHERN CALIFORNIA WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS....ESPECIALLY THIS AFTERNOON AND EVENING. LOW RELATIVE HUMIDITIES COMBINED WITH BREEZY SOUTHWEST WINDS AND THUNDERSTORMS WILL LEAD TO EXTREME FIRE WEATHER CONDITIONS OVER THE SOUTHEAST AND EAST CENTRAL UTAH VALLEY LOCATIONS. SEE THE LATEST RED FLAG WARNING FROM SALT LAKE CITY /SLCRFWSLC...WWUS85/ FOR DETAILS. IN ADDITION...THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS MUCH OF THE AREA THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE...WITH A THREAT FOR DAMAGING WINDS AND LARGE HAIL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR AREAS ALONG AND EAST OF A LINE FROM PROVO TO KANAB THROUGH 8 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 28, 2:04 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
204 PM MDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL NEPHI 39.71N 111.83W
06/28/2005 0.88 INCH JUAB UT TRAINED SPOTTER
&&
MPSLocal storm report, Jun 28, 2:48 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
248 PM MDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST SANDY 40.57N 111.85W
06/28/2005 65 MPH SALT LAKE UT NWS EMPLOYEE
60 TO 65 MPH GUST REPORTED IN SANDY BY NWS EMPLOYEE.
LARGE TREES BOWING OVER.
0248 PM TSTM WND GST COTTONWOOD HEIGHTS 40.61N 111.81W
06/28/2005 60 MPH SALT LAKE UT NWS EMPLOYEE
&&
MPSLocal storm report, Jun 28, 3:04 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
304 PM MDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG SANDY 40.57N 111.85W
06/28/2005 SALT LAKE UT TRAINED SPOTTER
6 INCH TREE LIMBS DOWN IN SANDY.
0248 PM TSTM WND GST BULLFROG 37.50N 110.72W
06/28/2005 60 MPH KANE UT MESONET
&&
MPSLocal storm report, Jun 28, 3:19 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
319 PM MDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG SALT LAKE CITY 40.78N 111.93W
06/28/2005 SALT LAKE UT BROADCAST MEDIA
5 FOOT TREE ON TOP OF HOUSE AT 3RD SOUTH AND 10TH EAST.
SIGNIFICANT STRUCTURAL DAMAGE TO HOUSE.
&&
MPSThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:40 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Sanpete, Utah | 50 min |
| Jun 28, 2:30 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Utah | 45 min |
| Jun 28, 2:56 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Salt Lake, Summit, Utah, Wasatch | 64 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.